MAUDE Adverse Event Report: FOOTPRINT MEDICAL INC. POLYURETHANE, SINGLE LUMEN 1.4FR (Ø 0.47 MM) X 30 CM LENGTH; PICC

FOOTPRINT MEDICAL INC. POLYURETHANE, SINGLE LUMEN 1.4FR (Ø 0.47 MM) X 30 CM LENGTH; PICC
Model Number P1PIC1.4-C
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250); Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Foreign Body In Patient (2687)
Date of Event 08/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Despite numerous requests to the reporting institution, the device has not been made available for examination.In-house investigation included review of device history records.The investigation indicated no evidence of manufacturing or material related issues that would have contributed to the event.
 
Event or Problem Description
It was reported that during a dressing change a leak was noted in the peripherally inserted central catheter (picc) line and the provider decided to remove the line.The picc line was clamped due to blood dripping out.Resistance was encountered when withdrawing the picc, and then the picc line broke outside the patient.An additional bedside attempt was made to remove the picc line, with resistance again encountered.It was reported that the portion of the line removed during the second attempt appeared stretched.Imaging showed that the picc line had separated and a portion remained in the patient.The patient was taken to the operating room for removal of the retained portion.
 
Additional Manufacturer Narrative
The investigation included evaluating the returned device which was confirmed to be stretched and separated in two places as initially reported by the customer.The stretching and break profiles are consistent with the reported resistance experienced during attempts to remove the catheter from the patient.Additionally, in-house investigation included review of device history records.The investigation indicated no evidence of manufacturing or material related issues that would have contributed to the event.

Brand Name
POLYURETHANE, SINGLE LUMEN 1.4FR (Ø 0.47 MM) X 30 CM LENGTH
Common Device Name
PICC
Manufacturer (Section D)
FOOTPRINT MEDICAL INC.
5823 sebastian place
san antonio TX 78249
Manufacturer (Section G)
FOOTPRINT MEDICAL INC.
5823 sebastian place
san antonio TX 78249
Manufacturer Contact
robert davis
5823 sebastian place
san antonio, TX 78249
2102262600
MDR Report Key23360822
Report Number3007697249-2025-00003
Device Sequence Number13062015
Product Code LJS
UDI-Device Identifier00858778006058
UDI-Public(01)00858778006058(17)261219(10)241352
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K130507
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberP1PIC1.4-C
Device Lot Number241352
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown